Tornadoes · United States · Georgia · 2019
EF1 tornado, Retreat to Seabrook, Georgia, March 3, 2019
From Retreat to Seabrook, this EF1 tornado ran 7.8 miles across Liberty County on March 3, 2019, touching down at 6:58 PM EST and reaching 350 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 3, 2019
- Touchdown
- 6:58 PM EST (23:58 UTC)
- Lifted
- 7:08 PM EST (00:08 UTC)
- On the ground
- 10 minutes
- Path length
- 7.8 miles (12.6 km)
- Path width
- 350 yards (320 m)
- Deaths
- 0
- Injuries
- 0
- County
- Liberty County
- Touchdown point
- 31.681, -81.412
- Lift-off point
- 31.716, -81.285
- Record number
- 1903031758-01
What the Weather Service recorded
A strong cold front moved across southeast South Carolina and southeast Georgia in the afternoon and evening. Isolated strong thunderstorms first developed ahead of the cold front in the early afternoon. Then the main line of thunderstorms along and near the cold front moved through in the late afternoon and evening hours. Several thunderstorms became strong enough to produce large hail, damaging wind gusts, and even isolated tornadoes.
A National Weather Service storm damage survey team confirmed an EF-1 tornado in Liberty County. The tornado first touched down near Highway 17, about 1.2 miles west of Interstate 95 and mile marker 69. The tornado then moved east-northeast across Interstate 95, where it snapped and uprooted dozens of hard and softwood trees. The debris was thrown across Interstate 95, and one truck and one motorcycle reportedly hit the debris on the interstate. The motorcyclist was injured, but the extent of their injuries was unknown. From Interstate 95, the tornado continued east-northeast to Old Darien Road, which runs parallel and just east of Interstate 95. The region between Interstate 95 and Darien Road appeared to be where the most extensive damage occurred. It was estimated that well over 100 trees were snapped and/or uprooted in this area. A camper trailer was also flipped and rolled approximately 20 to 30 feet. There was a single family home near the flipped trailer that sustained very minor shingle damage to its roof. Beyond this point, the tornado continued east-northeast and moved across mainly uninhabited marsh. In this area, the tornado appeared to be only periodically on the ground as it moved for nearly an additional 6 miles. The end point of the tornado was along Islands Highway, just north of Kings Road in the Half Moon area. There were several snapped and uprooted trees along and near Islands Highway.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the tornado touched down at Mar 3, 4:28 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 3, 4:28 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
428 PM EST Sun Mar 3 2019
.SYNOPSIS...
A cold front will sweep through the area tonight, followed by a
reinforcing cold front Tuesday night. High pressure will
prevail for the latter half of the week. Another frontal system
could impact the area next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A Tornado Watch is in effect until 11 PM.
A warm front north of the area has put our area solidly in the
warm, moist sector. Approaching our area from the west-north is
the strong cold front. Conjoined with the front is a mid-level
short wave. Plenty of moisture is in place, with a plume of
PWATs 1-2 standard deviations approaching. This is driving the
heavy rain potential. But of bigger concern is the severe
potential. Isolated to scattered convection is moving across
our area and this is in line with the CAMS. Instability is
fairly good with MLCAPES approaching 1,500 J/kg and 0-6 km Bulk
Shear of 40-50 kt. DCAPE remains low, but strong winds in the
low levels could mix down, causing damaging wind gusts. The fast
storm motion should limit any flood potential. As for the
tornadic threat, parameters remain in place to possibly generate
a short-lived tornado or two, especially this evening with the
main line. The The cold front will progress into the ocean by
around 06Z, leading to a rapid drop off in coverage from west to
east during the late evening and overnight hours. Lows will
range from the upper 40s and lower 50s far inland to the mid and
upper 50s near the coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday and Monday night: By Monday morning, the cold front will be
well offshore and any lingering showers will be isolated at best and
primarily off the coast. The rest of the day will be dry and the
main forecast issue will be lingering clouds and the impact on
temperatures. Forecast highs are in the upper 50s to around 60, with
some low 60s possible in far southeastern Georgia. While some
clearing will take place through Monday evening, skies will again go
overcast Monday night. Models depict the arrival of a well defined
vorticity max late Monday night, with a weak surface trough that is
expected to be in the vicinity of the northern portion of the
forecast area. Models show an area of light precipitation developing
late, and rain chances in the 20-30 percent range are warranted
based on consensus. Overnight lows are forecast to range from the
upper 30s inland to the mid 40s at the coast.
Tuesday through Wednesday: The aforementioned surface trough, and
any precipitation near it, will quickly come to an end Tuesday
morning. High pressure will begin building in and much drier air
will filter in. Skies will clear out Tuesday afternoon and should
remain clear through Wednesday. The big change will be the arrival
of much colder air. Tuesday highs will top out in the mid to upper
50s, and then strong cold advection will bring a high chance of a
freeze for many areas Tuesday night. Lows are forecast to range from
the upper 20s inland to the low/mid 30s at the coast. A Freeze Watch
will almost certainly be needed in the coming days. Also, with
persistent northwest winds, wind chill values will fall into the low
to mid 20s for many areas. Wednesday will be a very chilly day, with
highs in the low 50s for most locations, and even some upper 40s
will be possible for portions of the Tri-County. Such values would
be on the order of 15-17 degrees below normal for early March.
Lake Winds: Strong cold advection over Lake Moultrie will result in
gusty northwest winds Tuesday night/early Wednesday. A Lake Wind
Advisory could eventually be needed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure will shift overhead on Thursday and then move
offshore by Friday. Southerly return flow will help moderate
temperatures with a gradually warming expected through the period.
Another frontal system could impact the area over the weekend,
leading to higher rain chances. The main concern for the long term
period will be low temperatures Wednesday night. Ideal radiational
cooling conditions will lead to another night of potentially
freezing/sub-freezing temperatures, primarily away from the
beaches. Freeze Watch/Warnings could eventually be needed.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
18Z TAFs
A warm front north of the area is ushering deep moisture into
the area. Despite mainly MVFR ceilings, isolated to scattered
SH or TS will occur at or in the VC of the terminals this
afternoon. A second, stronger line of +TSRA is expected to move
from west to east across the terminals this evening, bringing
brief IFR and gusty winds, possibly in excess of 40 kt. The
timing of this will likely be narrowed down further as radar
trends develop. Hence amendments will be needed. After the
convection moves offshore late this evening, conditions should
gradually improve overnight into Monday.
Extended Aviation Outlook: VFR conditions are expected to
prevail.
&&
.MARINE...
Through Tonight: A strong cold front will approach from the
west-northwest early tonight, passing offshore after midnight. A
line of strong or possibly severe thunderstorms will move
through ahead of the front early tonight. Be prepared for
strong or damaging winds in some of those storms, along with
heavy rains and lightning strikes. An isolated waterspout is
also possible. Outside of the thunderstorms, the combination of
the pressure gradient along with the cold air advection behind
the front will cause winds to increase. Small Craft Advisories
are in effect for all of the waters. The worst conditions are
expected this evening. Expect, steep wind-driven seas at this
time.
Monday through Friday: Conditions will quickly improve Monday as the
cold front moves further offshore. The Small Craft Advisory for the
outer Georgia waters could linger into the morning, but should be
able to come down by midday. High pressure will build in and a
strong surge of northwest flow will take place Tuesday night. Small
Craft Advisories will almost certainly be needed for at least
portions of the local waters. Conditions will improve on Wednesday
and will remain fairly benign through the rest of the work week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Monday for AMZ330.
Small Craft Advisory until 4 AM EST Monday for AMZ352-354.
Small Craft Advisory until 10 AM EST Monday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...ETM
AVIATION...
MARINE...Hazardous weather outlook, Mar 3, 3:43 PM EST, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 343 PM EST Sun Mar 3 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-042045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost/Freeze: Temperatures could drop below freezing Tuesday and Wednesday night, mainly away from the beaches. Freeze Watches and Warnings may needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-042045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-042045- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 343 PM EST Sun Mar 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-042045- Inland Berkeley- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost/Freeze: Temperatures could drop below freezing Tuesday and Wednesday night. Freeze Watches and Warnings may needed. Lake Winds: A Lake Wind Advisory could be required on Lake Moultrie Tuesday night, as cold air moves across the relatively warmer lake waters. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Mar 3, 6:16 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 PM EST SUN MAR 3 2019
SCZ040-032330-
Allendale-
616 PM EST SUN MAR 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...
At 616 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Seigling, or near Allendale, moving
northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Sycamore, Ulmer, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8130 3309 8117 3299 8131
3313 8145
TIME...MOT...LOC 2316Z 237DEG 36KT 3309 8133
NEDSpecial weather statement, Mar 3, 6:26 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
626 PM EST SUN MAR 3 2019
GAZ101-116-118-SCZ047-051-040000-
Effingham-Inland Chatham-Inland Bryan-Inland Jasper-Coastal Jasper-
626 PM EST SUN MAR 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EFFINGHAM...
CHATHAM AND JASPER COUNTIES...
At 626 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Bloomingdale, or near Pooler, moving
northeast at 50 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Savannah, Pooler, I-16/I-95 Interchange, Rincon, Garden City, Port
Wentworth, Hardeeville and Bloomingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3216 8146 3240 8111 3223 8101 3222 8101
3220 8100 3219 8100 3219 8099 3218 8098
3201 8134
TIME...MOT...LOC 2326Z 246DEG 45KT 3214 8130
NEDLocal storm report, Mar 3, 6:28 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 SSW LADSON 32.95N 80.14W
03/03/2019 E0.25 INCH DORCHESTER SC PUBLIC
PEA SIZED HAIL REPORTED IN THE WESCOTT PLANTATION AREA.
0616 PM HAIL GOOSE CREEK 32.98N 80.03W
03/03/2019 E0.88 INCH BERKELEY SC SOCIAL MEDIA
HAIL UP TO THE SIZE OF NICKELS REPORTED VIA TWITTER IN
GOOSE CREEK.
&&
EVENT NUMBER CHS1900078
EVENT NUMBER CHS1900079
BSHLocal storm report, Mar 3, 6:43 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 3 NW ESTILL 32.78N 81.28W
03/03/2019 HAMPTON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
OLD ORANGEBURG ROAD NEAR GOODWILL ROAD.
&&
EVENT NUMBER CHS1900080
BSHLocal storm report, Mar 3, 6:44 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM LIGHTNING 2 NW ALLENHURST 31.80N 81.63W
03/03/2019 LIBERTY GA 911 CALL CENTER
LIGHTNING STARTED A HOUSE FIRE.
&&
EVENT NUMBER CHS1900081
99Local storm report, Mar 3, 6:56 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL PORTAL 32.54N 81.93W
03/03/2019 E1.00 INCH BULLOCH GA SOCIAL MEDIA
A PICTURE ON FACEBOOK WAS RELAYED BY THE BROADCAST
MEDIA OF HAIL UP TO THE SIZE OF QUARTERS IN PORTAL.
&&
EVENT NUMBER CHS1900082
BSHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 12:00Z
12.0 hours before the tornado, 137 km from the path. March 3, 2019.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -29 J/kg
- Surface CAPE
- 164 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
- 0-3 km lapse rate
- 4.9 K/km
Jacksonville, FL (KJAX), 00:00Z
0.0 hours before the tornado, 137 km from the path. March 4, 2019.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 611 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
- 0-3 km lapse rate
- 6.7 K/km
The surface observations
Ft Stewart/Wright (LHW), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Charleston,SC radar (KCLX), 110 km away, was scanning. The volume nearest the touchdown began at 23:55 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2019 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of March 3, 2019
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 3 | 12:55 PM CST | EF1 | Washington, AL | 0.2 | 300 | $10,000 | ||
| March 3 | 1:19 PM CST | EF0 | Autauga, AL | 0.6 | 70 | |||
| March 3 | 1:37 PM CST | EF1 | Washington, AL | 2.6 | 100 | $50,000 | ||
| March 3 | 2:00 PM CST | EF4 | Beauregard tornado, AL | 68.0 | 1,600 | 23 | 90 | $1.8 million |
| March 3 | 3:15 PM EST | EF2 | Peach, GA | 6.7 | 420 | 1 | $200,000 | |
| March 3 | 2:27 PM CST | EF2 | Macon, AL | 29.1 | 1,300 | 1 | ||
| March 3 | 2:34 PM CST | EF1 | Butler, AL | 0.3 | 50 | $15,000 | ||
| March 3 | 3:36 PM EST | EF0 | Bibb, GA | 1.1 | 150 | $100,000 | ||
| March 3 | 2:38 PM CST | EF1 | Crenshaw, AL | 2.6 | 50 | $15,000 | ||
| March 3 | 3:42 PM EST | EF1 | Twiggs, GA | 1.1 | 300 | $50,000 | ||
| March 3 | 4:05 PM EST | EF0 | Telfair, GA | 4.0 | 150 | $50,000 | ||
| March 3 | 4:09 PM EST | EF0 | Telfair, GA | 0.4 | 100 | $30,000 | ||
| March 3 | 3:15 PM CST | EF0 | Bullock, AL | 0.4 | 50 | |||
| March 3 | 4:18 PM EST | EF1 | Wilkinson, GA | 3.1 | 630 | $45,000 | ||
| March 3 | 4:18 PM EST | EF0 | Taylor, GA | 6.6 | 630 | $25,000 | ||
| March 3 | 4:19 PM EST | EF1 | Harris, GA | 7.4 | 900 | $150,000 | ||
| March 3 | 4:24 PM EST | EF1 | Washington, GA | 0.6 | 200 | $50,000 | ||
| March 3 | 4:30 PM EST | EF0 | Jeff Davis, GA | 0.0 | 25 | |||
| March 3 | 4:36 PM EST | EF1 | Washington, GA | 1.4 | 290 | $35,000 | ||
| March 3 | 4:43 PM EST | EF0 | Peach, GA | 6.4 | 300 | $95,000 | ||
| March 3 | 3:45 PM CST | EF2 | Barbour, AL | 6.7 | 700 | |||
| March 3 | 4:55 PM EST | EF1 | Washington, GA | 0.2 | 85 | $50,000 | ||
| March 3 | 3:58 PM CST | EF2 | Quitman, AL to GA | 30.9 | 860 | $415,000 | ||
| March 3 | 5:22 PM EST | EF0 | Wayne, GA | 0.3 | 50 | |||
| March 3 | 4:28 PM CST | EF0 | Walton, FL | 11.9 | 400 | |||
| March 3 | 4:39 PM CST | EF0 | Clay, AL to GA | 10.8 | 75 | $10,000 | ||
| March 3 | 5:44 PM EST | EF2 | Columbia, GA | 1.5 | 100 | |||
| March 3 | 4:51 PM CST | EF1 | Geneva, AL | 5.1 | 300 | $100,000 | ||
| March 3 | 5:53 PM EST | EF2 | Edgefield, SC | 5.0 | 200 | 7 | ||
| March 3 | 6:03 PM EST | EF0 | Orangeburg, SC | 0.2 | 25 | |||
| March 3 | 6:30 PM EST | EF1 | Aiken, SC | 0.4 | 150 | $2,000 | ||
| March 3 | 5:33 PM CST | EF1 | Washington, FL | 5.3 | 300 | $105,000 | ||
| March 3 | 6:53 PM EST | EF1 | Lexington, SC | 10.8 | 100 | |||
| March 3 | 7:02 PM EST | EF1 | Miller, GA | 4.1 | 150 | 1 | $200,000 | |
| March 3 | 7:13 PM EST | EF1 | Lexington, SC | 1.9 | 50 | |||
| March 3 | 7:13 PM EST | EF1 | Richland, SC | 1.5 | 150 | |||
| March 3 | 7:18 PM EST | EF1 | Decatur, GA | 4.5 | 150 | $20,000 | ||
| March 3 | 7:33 PM EST | EF1 | Richland, SC | 0.6 | 200 | |||
| March 3 | 7:41 PM EST | EF1 | Gadsden, FL | 2.1 | 275 | $50,000 | ||
| March 3 | 7:45 PM EST | EF1 | Tift, GA | 0.7 | 180 | $50,000 | ||
| March 3 | 7:54 PM EST | EF2 | Grady, GA | 2.7 | 800 | 2 | $1.0 million | |
| March 3 | 8:06 PM EST | EF0 | Wakulla, FL | 18.4 | 300 | $5,000 | ||
| March 3 | 8:18 PM EST | EF3 | Leon, FL | 8.8 | 700 | $500,000 | ||
| March 3 | 8:42 PM EST | EF0 | Wakulla, FL | 0.7 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.